Hello all I have not been feeling great for a long while with undiagnosed bowel problems. It was recently found I had a very low b12 and only 35 so was told to have six shots over two weeks. After two shots I noticed I was going yellow/jaundice and after day 3 admitted to hospital. Why would B12 injections cause jaundice? I have always had an elevated bilirubin level and told this is Gilbert's syndrome but it has never caused jaundice with me before. Is there a possible reason that the b12 injections caused this jaundice? If so why I have researched and can not see any information on this.
I think B12 is stored in the liver...did the dr clear up the jaundice while you were in hospital?
I've had low B12 and received injections,but never got jaundiced.
Hello Scout the Jaundice cleared up by its self after 7 day but my bilirubin levels still are elevated. They have told me this is Gilbert's syndrome but not sure about that but all my other liver function tests are fine. My wife is a nurse and gave me the shots and just seemed the Jaundice appeared after the b12 injections for an unknown reason and when I mentioned it to docs about the b12 link they made no comment. Could my reaction to the b12 injections indicate liver damage or some other form of anemia or health issue that causes red blood cell destruction??
so are you still getting B12 injections now and if so how often?also will the dr be monitoring your B12 level now? did the drs do an MMA test or similair test to see what your methylmalonic acid level is?
your liver was probably going through a lot with your B12 so low,but I'm not a dr so I can only speculate on that.since the jaundice has cleared up and the liver is functioning normally I wouldn't be too concerned about liver failure.
I'm not familiar with Gilberts Syndrome...but did you ask your dr if low B12 is connected/sympton of it?they should be able to tell you if it is.anyhows I would assume the jaundice would've appeared even without the B12 injections...I say this because with such an extremely low B12 level of 35 it was not the B12 that caused the jaundice,but rather the low B12.
I am very curious to read up on Gilbert's Syndrome to see if/how that would be linked to low B12.
how are you feeling now? hope you are doing better...have a good day~scout